SMITH & NEPHEW, INC. ORTHOMATCH UNIVERSAL CUT BLOCK; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Back to Search Results |
| Catalog Number |
71442109 |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/21/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a tka surgery, the cutting block had a space where the saw passes that was too large, making a perfect cut difficult.A risk of injury to the patient was reported, as the excessive opening could have caused an imperfect cut.The procedure was resumed, without any delay, using the same device.Patient was not harmed as consequence of this problem.
Additional Manufacturer Narrative
Internal complaint reference: case (b)(4) 2025 this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).Additional information: h11: the t-handle was returned and evaluated.The visual inspection revealed that the device returned with the laser markings illegible and the device discolored and worn.The complaint device was not returned.As the complaint device itself was not returned, so no analysis could be performed.While the concomitant device findings were documented, they are not related to the complaint, which remains focused on the cutting block.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed similar events for the listed part number over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely potential factors that could contribute to the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.